Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 29, 2016, 2:15 PM CDT for LaPorte County, Indiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2016, 2:15 PM CDT (19:15 UTC)
- Expired
- Jul 29, 2016, 3:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County LaPorte County, IN
The radar
The Northern Indiana radar (KIWX), 79 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 2:20 PM CDT | HAIL 1 | La Porte, IN | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556
WUUS53 KIWX 291915
SVRIWX
INC091-292000-
/O.NEW.KIWX.SV.W.0043.160729T1915Z-160729T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM CDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LA PORTE COUNTY IN INDIANA...
* UNTIL 300 PM CDT
* AT 214 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LA PORTE...
AND IS MOVING EAST AT ABOUT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LA PORTE...NEW CARLISLE...STILLWELL...BYRON...FISH LAKE AND ROLLING
PRARIE.
THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 50 AND
54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4169 8672 4171 8652 4165 8653 4165 8649
4156 8649 4156 8650 4152 8650 4155 8677
TIME...MOT...LOC 1914Z 073DEG 1KT 4161 8667
HAIL...1.00IN
WIND...60MPH
$$
NWS2 follow-up statements
502
WWUS53 KIWX 291944
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
244 PM CDT FRI JUL 29 2016
INC091-292000-
/O.CON.KIWX.SV.W.0043.000000T0000Z-160729T2000Z/
LA PORTE IN-
244 PM CDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN LA PORTE COUNTY...
AT 240 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LA
PORTE...AND IS MOVING EAST AT ABOUT 5 MPH. A SECOND STORM DEVELOPED
NORTHWEST OF FISH LAKE AND IS MOVING NORTHWARD.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA PORTE...NEW CARLISLE...STILLWELL...BYRON...FISH LAKE AND ROLLING
PRAIRIE.
THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 50 AND
54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4168 8672 4171 8652 4165 8653 4165 8649
4156 8649 4156 8650 4152 8650 4155 8674
TIME...MOT...LOC 1940Z 073DEG 1KT 4161 8668
HAIL...1.00IN
WIND...60MPH
$$
NWS501
WWUS53 KIWX 292007
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM CDT FRI JUL 29 2016
INC091-292017-
/O.EXP.KIWX.SV.W.0043.000000T0000Z-160729T2000Z/
LA PORTE IN-
307 PM CDT FRI JUL 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LA PORTE COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4168 8672 4171 8652 4165 8653 4165 8649
4156 8649 4156 8650 4152 8650 4155 8674
TIME...MOT...LOC 2007Z 073DEG 1KT 4161 8668
$$
NWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:14 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 29, 1:14 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Northern Indiana 214 PM EDT FRI JUL 29 2016 .SYNOPSIS... Issued at 212 PM EDT Fri Jul 29 2016 Scattered showers and thunderstorms are expected to last into Saturday afternoon as a low pressure system crosses the region. Localized flooding due to heavy rain and slow storm movement is possible through this evening. Lows tonight will be in the 60s. Highs Saturday will be around 80. && .SHORT TERM...(This Evening through Saturday) Issued at 212 PM EDT Fri Jul 29 2016 Chaotic pattn sfc and aloft this aftn. Old synoptic fntl zone had mixed into swrn zones w/composite outflw/wk cdfntl zone through srn MI. Meanwhile aloft...w-e vort channel and wk mid lvl frontogenesis overhead conts to persist ewd of fractured sw disturbances extending fm se NE into wrn IL. Given stg heating/destabilization ongoing xpc dvlpg convn ovr w/sw areas in proximity to old synoptic bndry will expand ewd inadv of apchg wave coming out of wrn IL and build ewd acrs nrn IN lt this aftn and into OH by evening. Otrws activity contg within composite bndry ovr srn MI into nw OH likely to persist until lead sw disturbance pivots through this evening. In all most areas esp nwd of the highway 24 corridor shld see a more generous coverage of shra/tsra this aftn evening as this sys works through the area. Contd wk flw aloft within an appreciably moist airmass again points to localized heavy rainfall yet without a more coherent focus aloft nor sig ll mass flux no water related headlines needed. Ltl chg xpcd on Sat as pattn aloft persists w/primary mid lvl trough axis finally making a push east lt Sat night. Will expand prior pops while emphasizing nrn half for btr implied chc both Sat aftn and eve tied to diurnal heating cycle and persisting mid lvl convergence. && .LONG TERM...(Saturday Night through Friday) Issued at 212 PM EDT Fri Jul 29 2016 Ridging aloft to build sigly and spread ewd into the wrn Lakes this pd as east Canada troughing breaks down although that appears likely to redvlp twd dy8. Regardless lg scale pattn suggestive of conv complexes dvlpg within nrn periphery of growing heat/instability dome acrs the plains as erly as lt Tue yet deemed moreso twd Wed and then persisting through Fri pending degree of ridging that blds newd into the Grtlks. Regardless at this range will truncate fallacious blended pops to lwr bound chcs given lack of model based temporal consensus on both upr ridge placement and intensity. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 141 PM EDT Fri Jul 29 2016 Low pressure crossing the region will bring scattered showers and thunderstorms to the terminals late this afternoon into this evening. Otherwise, with abundant moisture, light winds, and a stationary front in the area expect low end MVFR and even IFR ceilings and visibilities to make a return tonight. There are additional chances for showers and storms Saturday afternoon beyond the TAF period. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MCD SHORT TERM...T LONG TERM...T AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 29, 2:48 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 AM EDT FRI JUL 29 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-300800- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 348 AM EDT FRI JUL 29 2016 /248 AM CDT FRI JUL 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO TONIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...LOCALLY HEAVY RAIN MAY ACCOMPANY STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A LOW CHANCE OF THUNDERSTORMS INTO SATURDAY AND SATURDAY EVENING. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-300800- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 AM EDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO TONIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A LOW CHANCE OF THUNDERSTORMS INTO SATURDAY AND SATURDAY EVENING. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 29, 12:00 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
100 PM EDT FRI JUL 29 2016
MIZ081-291730-
HILLSDALE-
100 PM EDT FRI JUL 29 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HILLSDALE COUNTY...
AT 1259 PM EDT...A STRONG THUNDERSTORM WAS OVER READING...OR 9 MILES
SOUTHWEST OF HILLSDALE. THE STORM WAS MOVING EAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HILLSDALE...READING...LONG LAKE...CAMBRIA...BEAR LAKE AND LAKE
WILSON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4178 8465 4182 8483 4190 8483 4193 8481
4193 8463
TIME...MOT...LOC 1659Z 269DEG 4KT 4186 8479
NWSSpecial weather statement, Jul 29, 1:01 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 201 PM EDT FRI JUL 29 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-300215- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...MONON... BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB... MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY... UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK... NILES...BENTON HARBOR...ST. JOSEPH...FAIR PLAIN... BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...JONESVILLE... LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON... DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC... COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...OHIO CITY... LIMA...SPENCERVILLE 201 PM EDT FRI JUL 29 2016 /101 PM CDT FRI JUL 29 2016/ ...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON... ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS...ASSOCIATED WITH RAIN SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THESE FUNNEL CLOUDS NORMALLY PROTRUDE A FEW HUNDRED FEET DOWNWARD FROM THE PARENT CLOUD...ROTATE OR SPIN LIKE A TOP...AND LAST A FEW MINUTES BEFORE DISSIPATING. THESE FUNNEL CLOUDS RARELY TOUCH THE GROUND AND TYPICALLY DO NOT POSE ANY SORT OF HAZARD. THE ATMOSPHERIC CONDITIONS THESE FUNNELS ARE DEVELOPING IN DO NOT SUPPORT STRONG OR DAMAGING TORNADOES. HOWEVER...ON EXTREMELY RARE OCCASIONS THESE FUNNELS CAN BRIEFLY TOUCH THE GROUND AND PRODUCE MINIMAL IF ANY DAMAGE. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY MONITOR THE SITUATION.PLEASE FORWARD REPORTS OF FUNNEL SIGHTINGS TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. MCD
Special weather statement, Jul 29, 1:18 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
118 PM CDT FRI JUL 29 2016
INZ003-291845-
LA PORTE-
118 PM CDT FRI JUL 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA PORTE COUNTY...
AT 117 PM CDT...A STRONG THUNDERSTORM WAS OVER TRAIL CREEK. THE STORM
WAS MOVING EAST AT ABOUT 5 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MICHIGAN CITY...LA PORTE...TRAIL CREEK...LONG BEACH...POTTAWATTAMIE
PARK...MICHIANA SHORES...MICHIANA...BYRON...HESSTON...WATERFORD...
SPRINGVILLE AND ROLLING PRARIE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 45 AND 56.
INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 36 AND 45.
INTERSTATE 94 IN MICHIGAN NEAR MILE MARKER 0.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4177 8685 4177 8681 4176 8682 4176 8662
4164 8661 4162 8689
TIME...MOT...LOC 1817Z 089DEG 3KT 4170 8682
NWSSpecial weather statement, Jul 29, 1:43 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
143 PM CDT FRI JUL 29 2016
INZ003-291930-
LA PORTE-
143 PM CDT FRI JUL 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA PORTE COUNTY...
AT 143 PM CDT...A STRONG THUNDERSTORM WAS NEAR LA PORTE...MOVING EAST
AT AROUND 10 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MICHIGAN CITY...LA PORTE...TRAIL CREEK...LONG BEACH...POTTAWATTAMIE
PARK...MICHIANA SHORES...PINOLA...HESSTON...SPRINGVILLE...
WATERFORD...OTIS AND POTTAWATTOMIE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 38 AND 55.
INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 34 AND 45.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4175 8686 4176 8661 4154 8667 4159 8693
4161 8693
TIME...MOT...LOC 1843Z 274DEG 9KT 4166 8677
NWSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:43 PM CDT | Special Weather Statement | IWX | LaPorte | 47 min |
| Jul 29, 2:06 PM CDT | Areal Flood Warning | IWX | LaPorte | 3 hr |
| Jul 29, 2:43 PM CDT | Flash Flood Warning | IWX | LaPorte | 3 hr |
| Jul 29, 3:02 PM CDT | Special Weather Statement | IWX | Kosciusko | 28 min |
| Jul 29, 5:06 PM CDT | Areal Flood Advisory | IWX | Huntington, Wabash | 3 hr |
| Jul 29, 5:28 PM CDT | Special Weather Statement | IWX | Wabash | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.